Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2005, 4:57 PM MDT for Albany County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 4:57 PM MDT (22:57 UTC)
- Expired
- May 10, 2005, 5:40 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3121 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 102259 SVRCYS WYC001-102345- /O.NEW.KCYS.SV.W.0018.050510T2257Z-050510T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 457 PM MDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF LARAMIE * UNTIL 545 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HUTTON LAKE...OR ABOUT 11 MILES SOUTH OF LARAMIE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LARAMIE BY 525 PM MDT LAT...LON 4109 10573 4108 10546 4156 10536 4153 10576 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 102320 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT TUE MAY 10 2005 WYC001-102345- /O.CON.KCYS.SV.W.0018.000000T0000Z-050510T2345Z/ ALBANY WY- 517 PM MDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR CENTRAL ALBANY COUNTY... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LARAMIE...MOVING NORTH AT 20 MPH. IN ADDITION...MORE THUNDERSTORMS ARE DEVELOPING BEHIND THE INITIAL STORM AND WILL AFFECT THE WARNING AREA THROUGH THE NEXT HOUR. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF I-80 MM 323 BY 500 PM MDT I-80 MM 316 BY 510 PM MDT LARAMIE BY 520 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4109 10573 4108 10546 4156 10536 4153 10576 $$ SOWKO
000 WWUS55 KCYS 102340 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT TUE MAY 10 2005 WYC001-102344- /O.CAN.KCYS.SV.W.0018.000000T0000Z-050510T2345Z/ ALBANY WY- 534 PM MDT TUE MAY 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALBANY COUNTY IS CANCELLED... AT 530 PM DOPPLER RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. HOWEVER...PEA SIZED HAIL...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN ARE LIKELY WITH THE STORM AS IT TRAVELS NORTHEAST TOWARDS THE NORTHERN BORDER BETWEEN ALBANY AND LARAMIE COUNTIES. LAT...LON 4109 10573 4108 10546 4156 10536 4153 10576 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:47 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 10, 2:47 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT TUE MAY 10 2005
.SHORT TERM...THROUGH THURSDAY...A COMPLEX FORECAST FOR THE NEXT
48 HOURS. HIGH PRESSURE SPILLED INTO THE LOWER PLAINS TODAY...AND
NORTHEAST WINDS HAVE BEEN STEADILY FORTIFYING THE COOLER AIR MASS
EAST OF THE LARAMIE RANGE. AN UPPER LOW CURRENTLY OVER NEVADA WILL
TRACK SLOWLY NORTHEAST THROUGH THURSDAY. PRECIP SHOULD SPREAD
ACROSS SOUTHEAST WYOMING BY MIDNIGHT...AND THE NEBRASKA PANHANDLE
BY WEDNESDAY AFTERNOON. THE COLDEST AIR WILL FOLLOW THE LOW CENTER...
WHICH GRAZES THE NORTHERN LARAMIE RANGE. SNOW LEVELS THERE SHOULD
DROP TO AROUND 7000 FEET BY SUNRISE. A WINTER STORM WATCH HAS BEEN
ISSUED FOR THAT AREA BASED ON AN 18 TO 24 HOUR PERIOD OF SNOW
BEGINNING EARLY WEDNESDAY. SUCCESSIVE ETA RUNS HAVE ADVERTISED
SOME CONVECTIVE PRECIP THROUGH TOMORROW...BUT HAVE BEEN ALL OVER
THE REGION ON WHERE IT WILL HAPPEN. WITH THAT IN MIND...WILL HAVE
TO KEEP AN EYE ON CONVERSE...NIOBRARA AND SIOUX COUNTIES FOR
SIGNIFICANT SNOW WHEN PRECIP CHANGES OVER SOMETIME TOMORROW.
ELSEWHERE...THE SLIGHT NORTHWARD SHIFT OF THE STORM TRACK SHOULD
PRECLUDE MUCH SNOW ACCUMULATION. STILL CONCERNED ABOUT THE
LIKELIHOOD OF A PRECIPITATION MIXED BAG FOR WEDNESDAY NIGHT IN
SCOTTSBLUFF...ALLIANCE...AND SIDNEY. PRECIP SHOULD CHANGE FROM
RAIN TO SLEET IN THE EVENING...AND AS THE COLDER AIR COMES IN...
FREEZING DRIZZLE BECOMES A POSSIBILITY. THE FREEZING DRIZZLE COULD
EXTEND AS FAR WEST AS CHEYENNE. ON THURSDAY AS THE LOW LIFTS INTO
EASTERN MONTANA...IT LOOKS LIKE DRIER AIR WILL BE PULLED OVER THE
FORECAST AREA AND PRECIP WILL BECOME SPOTTY. THIS ALLOWS SOME WARMING
TO TAKE PLACE.
.LONG TERM...UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA BY FRIDAY
EVENING. LINGERING SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH
MID DAY. A WEAK UPPER RIDGE BUILDS ACROSS THE AREA ON
SATURDAY...RESULTING IN DRY AND WARMER CONDITIONS. DRY...WINDY AND
WARMER CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA SUNDAY...AS
UPPER FLOW BECOMES ZONAL. SOUTHWEST FLOW DEVELOPS OVER THE AREA
MONDAY AND TUESDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THIS WILL RESULT IN A CONTINUATION OF DRY AND WARM
CONDITIONS ACROSS THE CWA. HIGH TEMPERATURES WILL BE AROUND NORMAL
FRIDAY...THEN WILL BE ABOVE NORMAL THROUGH TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
WYZ064 (NORTH LARAMIE RANGE).
NE...NONE.
&&
POMEROY/KMDHazardous weather outlook, May 10, 10:56 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT TUE MAY 10 2005 NEZ019-020-054-WYZ061>070-111700- SCOTTS BLUFF-BANNER-KIMBALL-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY. RAIN WILL CHANGE TO SNOW OVER MOST OF WYOMING BY MID DAY WEDNESDAY WITH SNOW SHOWERS CONTINUING INTO THURSDAY. RAIN WILL MIX WITH SNOW WEDNESDAY IN THE NEBRASKA PANHANDLE AND CHANGE TO SLEET AND SNOW WEDNESDAY NIGHT...CONTINUING INTO THURSDAY. SOME ACCUMULATION OF SNOW IS EXPECTED ON THE PLAINS WITH 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS. GENERALLY DRY AND WARMER CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY. THIS POTENTIAL WINTER STORM COULD POSE SERIOUS PROBLEMS FOR THOSE WITH TRAVEL AND RANCHING INTERESTS. PEOPLE SHOULD PREPARE FOR WINTRY CONDITIONS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ021-055-111700- MORRILL-CHEYENNE- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 4 AND 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AND THURSDAY AFTERNOON. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-111700- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL DURING THE DAY WEDNESDAY AS RAIN SPREADS OVER THE AREA. RAIN WILL TURN TO SLEET AND SNOW WEDNESDAY NIGHT ACROSS MOST OF THE AREA. PRECIPITATION... POSSIBLY IN THE FORM OF SNOW...WILL LIKELY CONTINUE INTO THURSDAY. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.